How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Charles Your Own Question
Dr. Charles
Dr. Charles, Doctor
Category: Health
Satisfied Customers: 7192
Experience:  Internal medicine specialist
Type Your Health Question Here...
Dr. Charles is online now
A new question is answered every 9 seconds

i take several meds as follows lithium 600mg; nortriptylene

This answer was rated:

i take several meds as follows lithium 600mg; nortriptylene 100mg; mirapex .50mg; seroquel 150mg;hydroxyzine25mg; levothyroxine 75mg. i take them all late evening. lately, iv'e been having bad acid indegestion. iv'e taken tums; a liquid anti-acid; zantac; milk;food. often nothing helps. i asked my pharmasist for help. he said ask your psychiatrist. he said ask your primary care dr. haven't heard back from him. any suggestions. thanks
Dear customer,
I am Dr.Charles and I’m happy to help with your question today .I need the following information from you,so that I can provide you the complete & best answer:

Since how long are you having bad acid indigestion?
Is there any pain/burning in upper abdomen above the navel?
Have you ever undergone upper endoscopy test?

I am online and is waiting for your reply.

Kind Regards-
Dr. Charles
Customer: replied 3 years ago.

indegestion; several weeks; no pain above navel; endoscopy and colonoscopy april, 2012; results negative. was done for chronic diareha, no indegestion at that time.

Thanks for the valuable info you had given.I’ve taken a close look at your question & the reply and come up with the following answer:

The symptoms you are having can be due to a condition called gastritis.It is an inflammation or irritation of the lining of the stomach.It is caused by a various causes like physical stresses, social habits, chemicals, and H.pylori infections,excessive use of Non steroidal anti-inflammatory drugs.

Also there can be associated GERD(gastro esophageal reflux disease).It is a condition in which the esophagus becomes irritated or inflamed because of acid backing up from the stomach.

You need following tests:

-Repeat Gastroscopy or EGD,
-Barium meal studies & Barium follow through(BFT)
-Urea breath test
-Blood antibody test
-Stool antigen test

Your doctor may prescribe you medications like H-2-receptor blockers,Antacids that neutralize stomach acid,Pro-motility drugs , Medications to reduce acid production, Foam barriers ( that are composed of an antacid and a foaming agent).These are prescription medications.If H.pylori infection is confirmed in stomach,then antibiotics may be prescribed accordingly.

Exact diagnosis can only be made after physical & clinical examination.So I advice you to make an appointment with your doctor for these tests & examination to know the exact cause & then treatment will be done accordingly.

Hope this helped

Your satisfaction is my prime goal and I'm happy to answer any follow-up questions you may have.Please feel free to ask if you have any other question.

Thank you.

Kind Regards-
Dr Charles

Dr. Charles and other Health Specialists are ready to help you
Hi John

I'm just following up with you to see how everything is going. Did my answer help?

Have you consulted your doctor?
Was tests done by the doctor?
What is the final diagnosis made by your doctor?

Let me know,
Customer: replied 3 years ago.

iv'e had so many tests over the past year for various reasons i'm just not in the mood for more tests. however, i v'e pretty much narrowed down the sourse of indegestion and, that is nortriptylene. this is the newest drug to my daily regiman. the others iv'e taken at various times in the past. so, i split my daily dose of nortriptylene in half -- half early evening and half at bed time. so far have had no gastritis. if nortriptyleene is the problem what does it do to irritate the stomach. does it actually create more acid and, if so, would rx like nexeum, zantac help. however, even if they do they both take hours to give relief. is there anything else that would give immediate relief assumming the gastritis comes back. please bare-in-mind that i take 88mg of levothyroxine daily and can not take anything with calcium or iron in it within 4 hours of taking the levo. thanks